Alert archive / Washington / Wind Advisories in 2018

Wind Advisory 16, NWS Seattle, WA

December 12, 2018San Juan County, Washington

NWS Seattle, WA issued this wind advisory at Dec 12, 2018, 3:01 AM PST for San Juan County, Washington. It took effect at Dec 12, 2018, 6:00 PM PST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Dec 12, 2018, 3:01 AM PST (11:01 UTC)
In effect from
Dec 12, 2018, 6:00 PM PST
Expired
Dec 13, 2018, 12:00 PM PST
In force
18 hr
Issued by
NWS Seattle, WA

County San Juan County, WA

The radar

The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 11:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 00:00Z, 11.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 00:00Z on 2018-12-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 55 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 00:00Z on 2018-12-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -91 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
55 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
753 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
-91 m²/s²
0-3 km storm-relative helicity
-82 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

675 
WWUS76 KSEW 121101
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
301 AM PST Wed Dec 12 2018

WAZ516-517-130015-
/O.NEW.KSEW.WI.Y.0016.181213T0200Z-181213T1400Z/
North Coast-Central Coast-
301 AM PST Wed Dec 12 2018

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PST
THURSDAY...

The National Weather Service in Seattle has issued a Wind
Advisory, which is in effect from 6 PM this evening to 6 AM PST
Thursday. 

* WIND...South wind 25 to 35 MPH with gusts to 50 MPH. 

* SOME AFFECTED LOCATIONS...La Push, Neah Bay, Westport, Hoquiam.

* TIMING...Tonight. 

* IMPACTS...Winds may be strong enough to down tree limbs, 
  causing local power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

WAZ001-503-506-510-130015-
/O.NEW.KSEW.WI.Y.0016.181213T0200Z-181213T2000Z/
San Juan County-Western Whatcom County-Western Skagit County-
Admiralty Inlet Area-
301 AM PST Wed Dec 12 2018

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON PST
THURSDAY...

The National Weather Service in Seattle has issued a Wind
Advisory, which is in effect from 6 PM this evening to noon PST
Thursday. 

* WIND...South wind 25 to 35 MPH with gusts to 50 MPH. 

* SOME AFFECTED LOCATIONS...Ferndale, Bellingham, Sandy Point, 
  Anacortes, Friday Harbor. 

* TIMING...Tonight through Thursday morning. 

* IMPACTS...Winds may be strong enough to down tree limbs, 
  causing local power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

www.weather.gov/seattle
5 follow-up statements
490 
WWUS76 KSEW 122306
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
306 PM PST Wed Dec 12 2018

WAZ507-509-511-556-558-559-131130-
/O.EXA.KSEW.WI.Y.0016.181213T0200Z-181213T2000Z/
Everett and Vicinity-Tacoma Area-Hood Canal Area-
Bellevue and Vicinity-Seattle and Vicinity-Bremerton and Vicinity-
306 PM PST Wed Dec 12 2018

...WIND ADVISORY IN EFFECT UNTIL NOON PST THURSDAY...

The National Weather Service in Seattle has issued a Wind
Advisory, which is in effect until noon PST Thursday. 

* WIND...South wind 20 to 35 MPH with gusts to 50 MPH.

* SOME AFFECTED LOCATIONS...

* TIMING...Wind rising during the evening and peaking Thursday 
  morning.

* IMPACTS...Winds may be strong enough to down tree limbs, 
  causing local power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

WAZ516-517-131130-
/O.EXT.KSEW.WI.Y.0016.181213T0200Z-181213T1700Z/
North Coast-Central Coast-
306 PM PST Wed Dec 12 2018

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PST THURSDAY...

* WIND...South wind 25 to 35 MPH with gusts to 50 MPH.

* SOME AFFECTED LOCATIONS...La Push, Neah Bay, Westport, Hoquiam.

* TIMING...Tonight.

* IMPACTS...Winds may be strong enough to down tree limbs, 
  causing local power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

WAZ001-503-506-510-131130-
/O.CON.KSEW.WI.Y.0016.181213T0200Z-181213T2000Z/
San Juan County-Western Whatcom County-Western Skagit County-
Admiralty Inlet Area-
306 PM PST Wed Dec 12 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST THURSDAY...

* WIND...South wind 25 to 35 MPH with gusts to 50 MPH.

* SOME AFFECTED LOCATIONS...Ferndale, Bellingham, Sandy Point, 
  Anacortes, Friday Harbor. 

* TIMING...Tonight through Thursday morning.

* IMPACTS...Winds may be strong enough to down tree limbs, 
  causing local power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

www.weather.gov/seattle
665 
WWUS76 KSEW 131241
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
441 AM PST Thu Dec 13 2018

WAZ507-509>511-556-558-559-131345-
/O.CAN.KSEW.WI.Y.0016.000000T0000Z-181213T2000Z/
Everett and Vicinity-Tacoma Area-Admiralty Inlet Area-
Hood Canal Area-Bellevue and Vicinity-Seattle and Vicinity-
Bremerton and Vicinity-
441 AM PST Thu Dec 13 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Seattle has cancelled the Wind
Advisory. 

Winds eased early this morning below advisory criteria. 

$$

WAZ516-517-131345-
/O.CAN.KSEW.WI.Y.0016.000000T0000Z-181213T1700Z/
North Coast-Central Coast-
441 AM PST Thu Dec 13 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Seattle has cancelled the Wind
Advisory. 

Winds eased early this morning below advisory criteria. 

$$

WAZ001-503-506-132000-
/O.CON.KSEW.WI.Y.0016.000000T0000Z-181213T2000Z/
San Juan County-Western Whatcom County-Western Skagit County-
441 AM PST Thu Dec 13 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WIND...South wind 25 to 35 MPH with gusts 45 to 50 MPH.

* SOME AFFECTED LOCATIONS...Ferndale, Bellingham, Sandy Point, 
  Anacortes, Friday Harbor. 

* TIMING...This morning.

* IMPACTS...Winds may be strong enough to down tree limbs, 
  causing local power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

www.weather.gov/seattle
280 
WWUS76 KSEW 131319
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
Issued by National Weather Service Portland OR
519 AM PST Thu Dec 13 2018

WAZ001-503-506-132000-
/O.CON.KSEW.WI.Y.0016.000000T0000Z-181213T2000Z/
San Juan County-Western Whatcom County-Western Skagit County-
519 AM PST Thu Dec 13 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WIND...South wind 25 to 35 MPH with gusts 45 to 50 MPH.

* SOME AFFECTED LOCATIONS...Ferndale, Bellingham, Sandy Point, 
  Anacortes, Friday Harbor. 

* TIMING...This morning.

* IMPACTS...Winds may be strong enough to down tree limbs, 
  causing local power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

WAZ516-517-132330-
/O.NEW.KSEW.HW.A.0004.181214T1800Z-181215T0200Z/
North Coast-Central Coast-
519 AM PST Thu Dec 13 2018

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON...

The National Weather Service in Seattle has issued a High Wind
Watch, which is in effect from Friday morning through Friday
afternoon. 

* WIND...South wind 25 to 45 mph with gusts up to 55 mph.

* SOME AFFECTED LOCATIONS...La Push, Neah Bay, Westport, Hoquiam.

* TIMING...10 AM Friday morning through 6 PM Friday evening.

* IMPACTS...Snapped tree branches and downed trees along with
  local power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

www.weather.gov/seattle
572 
WWUS76 KSEW 131918
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
Issued by National Weather Service Portland OR
1118 AM PST Thu Dec 13 2018

WAZ001-503-506-140330-
/O.EXB.KSEW.HW.A.0004.181214T1800Z-181215T0300Z/
/O.CON.KSEW.WI.Y.0016.000000T0000Z-181213T2000Z/
San Juan County-Western Whatcom County-Western Skagit County-
1118 AM PST Thu Dec 13 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...
...HIGH WIND WATCH IN EFFECT FROM Friday MORNING THROUGH Friday
EVENING...

The National Weather Service in Seattle has issued a High Wind
Watch, which is in effect from Friday morning through Friday
evening. A wind advisory remains in effect until noon today. 

* WIND...South wind 25 to 35 mph with gusts of 45 to 55 mph
  through noon today. Winds increase again late Friday morning
  potentially becoming 40 mph with gusts to 60 mph during the
  afternoon and evening. 

* SOME AFFECTED LOCATIONS...Ferndale, Bellingham, Sandy Point, 
  Anacortes, Friday Harbor. 

* TIMING...Thursday morning...then again 10 AM Friday morning 
  through 6 PM Friday evening.

* IMPACTS...Snapped tree branches and downed trees along with
  local power outages...most significant impacts on Friday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

WAZ507-510-140330-
/O.EXB.KSEW.HW.A.0004.181214T1800Z-181215T0300Z/
Everett and Vicinity-Admiralty Inlet Area-
1118 AM PST Thu Dec 13 2018

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

The National Weather Service in Seattle has issued a High Wind
Watch, which is in effect from Friday morning through Friday
evening. 

* WIND...South wind potentially 40 mph with gusts to 60 mph. 

* SOME AFFECTED LOCATIONS...Everett.

* TIMING...10 AM Friday morning through 6 PM Friday evening.

* IMPACTS...Snapped tree branches and downed trees along with 
  local power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

WAZ504-509-511-556-558-559-140330-
/O.EXB.KSEW.HW.A.0004.181214T1800Z-181215T0300Z/
Southwest Interior-Tacoma Area-Hood Canal Area-
Bellevue and Vicinity-Seattle and Vicinity-Bremerton and Vicinity-
1118 AM PST Thu Dec 13 2018

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

The National Weather Service in Seattle has issued a High Wind
Watch, which is in effect from Friday morning through Friday
evening. 

* WIND...South wind potentially 40 mph with gusts up to 60 mph.

* SOME AFFECTED LOCATIONS...Seattle, Bellview, Tacoma and
  Bremerton.

* TIMING...10 AM Friday morning through 6 PM Friday evening.

* IMPACTS...Snapped tree branches and downed trees along with 
  local power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

WAZ516-517-140330-
/O.CON.KSEW.HW.A.0004.181214T1800Z-181215T0200Z/
North Coast-Central Coast-
1118 AM PST Thu Dec 13 2018

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON...

* WIND...South wind 35 to 45 mph with gusts up to 60 mph.

* SOME AFFECTED LOCATIONS...La Push, Neah Bay, Westport, Hoquiam.

* TIMING...10 AM Friday morning through 6 PM Friday evening.

* IMPACTS...Snapped tree branches and downed trees along with 
  local power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

www.weather.gov/seattle
399 
WWUS76 KSEW 131943
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
Issued by National Weather Service Portland OR
1143 AM PST Thu Dec 13 2018

WAZ001-503-506-140345-
/O.EXP.KSEW.WI.Y.0016.000000T0000Z-181213T2000Z/
/O.CON.KSEW.HW.A.0004.181214T1800Z-181215T0300Z/
San Juan County-Western Whatcom County-Western Skagit County-
1143 AM PST Thu Dec 13 2018

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...
...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY...

* WIND...South wind 25 to 35 mph with gusts of 45 to 55 mph 
  through noon today. Winds increase again late Friday morning 
  potentially becoming 40 mph with gusts to 60 mph during the 
  afternoon and evening. 

* SOME AFFECTED LOCATIONS...Ferndale, Bellingham, Sandy Point, 
  Anacortes, Friday Harbor. 

* TIMING...Thursday morning...then again 10 AM Friday morning 
  through 6 PM Friday evening. 

* IMPACTS...Snapped tree branches and downed trees along with 
  local power outages...most significant impacts on Friday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

WAZ555-140345-
/O.EXB.KSEW.HW.A.0004.181214T1800Z-181215T0000Z/
East Puget Sound Lowlands-
1143 AM PST Thu Dec 13 2018

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON...

The National Weather Service in Seattle has issued a High Wind
Watch, which is in effect from Friday morning through Friday
afternoon. 

* WIND...South wind potentially 35 to 40 mph with gusts up to 60 
  mph.

* SOME AFFECTED LOCATIONS...Snohomish, Duvall, Carnation, Maple
  Valley, Enumclaw.

* TIMING...10 AM Friday morning through 6 PM Friday evening.

* IMPACTS...Snapped tree branches and downed trees along with 
  local power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

WAZ516-517-140345-
/O.CON.KSEW.HW.A.0004.181214T1800Z-181215T0200Z/
North Coast-Central Coast-
1143 AM PST Thu Dec 13 2018

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON...

* WIND...South wind 35 to 45 mph with gusts up to 60 mph.

* SOME AFFECTED LOCATIONS...La Push, Neah Bay, Westport, Hoquiam.

* TIMING...10 AM Friday morning through 6 PM Friday evening.

* IMPACTS...Snapped tree branches and downed trees along with 
  local power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

WAZ507-510-140345-
/O.CON.KSEW.HW.A.0004.181214T1800Z-181215T0300Z/
Everett and Vicinity-Admiralty Inlet Area-
1143 AM PST Thu Dec 13 2018

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

* WIND...South wind potentially 40 mph with gusts to 60 mph.

* SOME AFFECTED LOCATIONS...Everett.

* TIMING...10 AM Friday morning through 6 PM Friday evening.

* IMPACTS...Snapped tree branches and downed trees along with 
  local power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

WAZ504-509-511-556-558-559-140345-
/O.CON.KSEW.HW.A.0004.181214T1800Z-181215T0300Z/
Southwest Interior-Tacoma Area-Hood Canal Area-
Bellevue and Vicinity-Seattle and Vicinity-Bremerton and Vicinity-
1143 AM PST Thu Dec 13 2018

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

* WIND...South wind potentially 40 mph with gusts up to 60 mph.

* SOME AFFECTED LOCATIONS...Seattle, Bellview, Tacoma and 
  Bremerton. 

* TIMING...10 AM Friday morning through 6 PM Friday evening.

* IMPACTS...Snapped tree branches and downed trees along with 
  local power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

www.weather.gov/Seattle

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Dec 11, 9:35 PM PST, 5 hours 26 minutes earlier.

Area forecast discussion, Dec 11, 9:35 PM PST, 5 hours 26 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
935 PM PST Tue Dec 11 2018

.SYNOPSIS...The first is a series of strong frontal systems will
move onshore tonight with locally windy conditions and heavy
mountain snow. There will be a lull on Wednesday followed by the
next system Wednesday night and Thursday. This system will hang up
over the area before pushing inland on Friday. Additional fronts
will affect the area Saturday night through Tuesday.

&&

.UPDATE...Cold front continues to push out of the area this
evening with precipitation turning more showery behind the front.
Winds have subsided a bit from today's peak though are still
breezy in some locations. A rather healthy convergence zone formed
in Snohomish county and is currently pushing across northern King
County, though in a weakened state. Snow levels have come back
down with a return to snow at pass levels. Snow will taper off
Wednesday morning. No major changes to tonight's forecast.
Previous discussion follows. CEO

.SHORT TERM from PREVIOUS DISCUSSION...A strong frontal system is
currently moving inland. Breezy to locally windy conditions will
continue tonight with strong onshore flow behind the front. Snow
levels spiked up today which has turned the snow to rain in spots
and limited accumulations a bit. Totals so far include 14" at
Mount Baker and 10" at Stevens Pass. Snoqualmie Pass turned to
rain today and only picked up about 5". Snow levels will come down
again this evening and good orographics should produce several
more inches of snow tonight so the winter storm warning will
continue. Snow in the Cascades will taper Wednesday morning.

Wednesday will be a relative lull in between fronts. The next in
a series of frontal systems will bring more rain, wind, and
mountain snow Wednesday night and Thursday. Advisory strength
winds are likely again coast and Northwest Interior. Headlines
might also be needed again for the Cascades where good shot of
snow is possible. It looks like the north Cascades will get the
most snow this time - maybe a foot a Mount Baker - with lesser
amounts further south.

This Thursday system will hang up across the area, weaken, and
then lift north as a warm front Thursday night. This is all in
response to another system strengthening offshore. This frontal
wave will move through the area as a cold front on Friday. An
associated deep surface low will track offshore and move into
Vancouver Island. Models are in better agreement with this idea
but there are still differences with timing, location, and
strength of the low. Regardless, it will likely be another breezy
to windy day in spots Thursday night and Friday with additional
wind related headlines possible. Schneider

.LONG TERM...Saturday will be a relatively quiet weather day in
between fronts. The next in the parade of storms will bring
another round of rain and wind Saturday night and Sunday. There
will be a brief break Sunday night/Monday then a very wet frontal
system is expected to move into the region Monday night and
Tuesday. This system has the potential to cause some flooding.
Please refer to the hydrology section below for more details.
Schneider

&&

.AVIATION...Cold front is passing through the area this evening
with precipitation turning more showery in its wake. Winds have
shifted to the west/southwest at the surface and have subsided a
bit from earlier peak. Many locations though will continue to see
breezy winds through the night. Ceilings have lifted to higher-end
MVFR and VFR. Will see a brief lull in the precipitation for TAF
sites during the day Wednesday before the next system, similar to
today's moves onto the coast in the afternoon hours and inland
through the evening/overnight hours. Will see another round of
breezy southerly winds and MVFR conditions toward the end of the
TAF period.

KSEA...In the wake of the cold front, will see scattered showers
tonight into early Wednesday. Cigs remain in the MVFR category
tonight but should see some improvement to VFR Wednesday
morning/afternoon before the next system arrives Wednesday night.
This will bring another period of MVFR conditions and breezy
southerly winds.

CEO

&&

.MARINE...System will continue to move east out of the area
tonight into early Wednesday. Small craft to gale force winds
continue across most of the waters this evening into early
Wednesday morning. Thereafter winds should drop off rather
quickly and we see a brief respite in marine headlines. This will
be short-lived as the next system approaches Wednesday PM.
Guidance suggest winds should pick up by as early as 21-00z
tomorrow with a return to gale force winds tomorrow night into
Thursday. Additional systems past Thursday will impact the area
with small craft or gale conditions from time-to-time into next
week. Kovacik/CEO

&&

.HYDROLOGY...Precipitation amounts over western Washington today
have been 2.5 to 4.5 inches of precipitation over the Olympics. The
Cascades have received 1 to 2 inches of precip so far, mostly snow
in the higher elevations. Rivers are rising around the region with
the Skokomish being under a flood warning as it has already
exceeded flood stage.

After a break on Wednesday the next storm in a series impacts the
area starting Wednesday night and may hang on into Friday. This will
renew flooding on the Skokomish and continue pushing other area
rivers higher. Over the weekend into next week another potent storm
will impact the area and early indications are it could produce some
widespread flooding.
jbb

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Winter Storm Warning until 4 AM PST Wednesday for Cascades of
     Pierce and Lewis Counties-Cascades of Snohomish and King
     Counties-Cascades of Whatcom and Skagit Counties.

     Winter Storm Watch from Wednesday afternoon through Thursday
     morning for Cascades of Whatcom and Skagit Counties.

PZ...Gale Watch from Wednesday afternoon through Thursday morning for
     Admiralty Inlet-Coastal Waters From Cape Flattery To James
     Island 10 To 60 Nm-Coastal Waters From Cape Flattery To
     James Island Out 10 Nm-Coastal Waters From James Island To
     Point Grenville 10 To 60 Nm-Coastal Waters From James
     Island To Point Grenville Out 10 Nm-Coastal Waters From
     Point Grenville To Cape Shoalwater 10 To 60 Nm-Coastal
     Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
     East Entrance U.S. Waters Strait Of Juan De Fuca-Northern
     Inland Waters Including The San Juan Islands-Puget Sound
     and Hood Canal-West Entrance U.S. Waters Strait Of Juan De
     Fuca.

     Gale Warning until 4 AM PST Wednesday for Admiralty Inlet-
     Central U.S. Waters Strait Of Juan De Fuca-Coastal Waters
     From Cape Flattery To James Island 10 To 60 Nm-Coastal
     Waters From Cape Flattery To James Island Out 10 Nm-Coastal
     Waters From James Island To Point Grenville 10 To 60 Nm-
     Coastal Waters From James Island To Point Grenville Out 10
     Nm-Coastal Waters From Point Grenville To Cape Shoalwater
     10 To 60 Nm-Coastal Waters From Point Grenville To Cape
     Shoalwater Out 10 Nm-East Entrance U.S. Waters Strait Of
     Juan De Fuca.

     Small Craft Advisory for rough bar until 4 AM PST Wednesday for
     Grays Harbor Bar.

     Small Craft Advisory until 4 AM PST Wednesday for Northern
     Inland Waters Including The San Juan Islands.

     Small Craft Advisory until 10 PM PST this evening for Puget
     Sound and Hood Canal.

&&

www.weather.gov/seattle

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 2:04 AM PSTGale WarningSEW3 days
Dec 12, 2:04 AM PSTSmall Craft AdvisorySEW29 hr
Dec 12, 3:01 AM PSTWinter Storm WarningSEW32 hr
Dec 12, 11:28 AM PSTFlood WatchSEWClallam, Grays Harbor, Jefferson30 hr
Dec 12, 3:44 PM PSTGale WatchSEW10 hr
Dec 12, 3:57 PM PSTRiver Flood WarningSEWMason8 days

Nearby

Wind Advisories in Washington, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.